Will birth control clear the mess it started?

Started by gabbyxc gabbyxc

9 posts in this topic

As I discussed in my other post, I started taking Loryna for my cystic hormonal acne and it caused one of the worst breakouts of my entire life. The breakout mainly took place on my cheek, a place I don't normally suffer from acne. I've been using various topical products, both organic/natural and acne treatment medications (salicylic acid and benzoyl peroxide). The blemishes from the breakout are starting to heal and flatten out—most of the redness on my face is hyperpigmentation and acne marks with few cystic pimples lingering. However, my biggest fear is that the birth control won't clear any of this up and I may have to find another route. It's very discouraging because my skin wasn't this bad until I took the birth control. I'm halfway through the second month and my hope is that it will gradually clear the damage it initially made. 

Down below are pictures of my skin currently.

acne1.JPG

acne2.jpeg

Share this post


Link to post
Share on other sites

I don't see scars here. PIE or wounding as you said post acne / breakout.

Many do Spiro for hormonal acne. Birth control as you know messes with your hormones. For some it can be a  nightmare. Have you discussed with your derm?

I will move this to the acne / medication boards as your main issue is break outs.

They can treat this with vascular laser to get rid of some of the reds or  a steroid cream (dermatologist) to calm things down.

 


 

 


** Please "Like" my response above; Capturedwdn.JPG  As a volunteer encouragement helps! |::wiggle:

I provide - (private) messaging to answer your acne scars. PM me to ask more.

[Thank You For Your Kind Understanding - I reply to individual PM's addressing your concerns as soon as I can, helping many people a day, please be patient.]
__________________________________________________________________________________________________________________________________________

 :smileys_n_people_116: CLICKABLE LINK: OFFICIAL ACNE SCAR SOLUTIONS; Q&A / FAQ :smileys_n_people_108:
TABLE OF CONTENTS:
1. SUCCESSFUL TREATMENT THREADS                                                                 7. HYPERTROPHIC / KELOID (RAISED SCARS)
2. WHAT IS ACNE & PREVENTING SCARS                                                              8. SUBCISION
3. DIFFERENT TYPES OF SCARRING                                                                      
9. FILLER FOR SCARS
4. TREATING SCARS AT HOME                                                                              10. LASER
5. SKIN: RED (PIE) BROWN (PIH), WHITE MARKS,                                               11. MICRONEEDLING
     TEXTURE, LARGE PORES,  DRYNESS, & COVERING UP SCARS                    12. TCA CROSS FOR ICEPICK SCARS & ACID PEELS                       
6. PUNCH GRAFTING & EXCISION                                                                        13.
LIST OF ACNE SCAR TREATMENT DOCTORS

Share this post


Link to post
Share on other sites
16 hours ago, beautifulambition said:

I don't see scars here. PIE or wounding as you said post acne / breakout.

Many do Spiro for hormonal acne. Birth control as you know messes with your hormones. For some it can be a  nightmare. Have you discussed with your derm?

I will move this to the acne / medication boards as your main issue is break outs.

They can treat this with vascular laser to get rid of some of the reds or  a steroid cream (dermatologist) to calm things down.

 


 


I haven't seen a dermatologist in over a year due to the personally negative experiences I've had with them. That's why I went to see an OBGYN instead and take the birth control route—since I knew my acne was hormonal. The good news is that I haven't had any serious/noticeable breakouts since the initial breakout period when starting the birth control, which was the only detrimental side effect I've had while taking the pill. Many people say it's normal to go through an initial breakout when starting the pill but at this point, my fear is that it won't help the damage it caused. As far as topical treatments go, I am currently using an acne solution system from Clinique which did wonders for my skin last year. I'm hoping it will help with the PIE and remaining acne on my face. 

And thank you for the response! I really appreciate your insight. Edited by gabbyxc

Share this post


Link to post
Share on other sites

I'm on the same boat. About to start my third month today..
I also got an initial breakout, it was my worst acne ever. Idk about now.. It's still bad but then again I haven't finished my third month.
My advice (also to myself) is to just wait it out. For some people it takes even 4 months so idk.. Let's hope

Share this post


Link to post
Share on other sites
11 hours ago, Yasminexra said:

I'm on the same boat. About to start my third month today..
I also got an initial breakout, it was my worst acne ever. Idk about now.. It's still bad but then again I haven't finished my third month.
My advice (also to myself) is to just wait it out. For some people it takes even 4 months so idk.. Let's hope

That’s what I’m trying to do as well. I know it usually is supposed to take time but I wish my skin would just clear up already :/ a part of me kind of regrets starting birth control because my acne wasn’t this bad before

Share this post


Link to post
Share on other sites
18 minutes ago, gabbyxc said:
That’s what I’m trying to do as well. I know it usually is supposed to take time but I wish my skin would just clear up already :/ a part of me kind of regrets starting birth control because my acne wasn’t this bad before
Same, I've literally been crying for the past few hours and it's 6am. I just started the first day of month 3 and I'm still getting new breakouts, even worse than before.

However I think it's better to know whether this works or not. Because even if my acne wasn't this bad before I would still search for medicines and stuff to cure it, which means more dissappointment.
I've been reading a lot of experiences and reviews about birth control and that gives me a tiny bit hope. Not every body reacts the same so it might take some time. But I really really hope it works for us!
Let's hang in there Edited by Yasminexra

Share this post


Link to post
Share on other sites
23 minutes ago, Yasminexra said:
Same, I've literally been crying for the past few hours and it's 6am. I just started the first day of month 3 and I'm still getting new breakouts, even worse than before.

However I think it's better to know whether this works or not. Because even if my acne wasn't this bad before I would still search for medicines and stuff to cure it, which means more dissappointment.
I've been reading a lot of experiences and reviews about birth control and that gives me a tiny bit hope. Not every body reacts the same so it might take some time. But I really really hope it works for us!
Let's hang in there
It’s defintely comforting to know that I’m not the only one going through this! I’m just hoping my skin will only get better from here because the only bad breakout I’ve experienced was the initial breakout I got a week or two after starting the pill. Just give it more time and hang in there! We both can do this

Share this post


Link to post
Share on other sites

Hey friend- same boat as you. I switched to another brand of birth control and my skin is freaking out. Let's all remind ourselves that it can take a few months for our bodies to adjust and we may just have to ride this horrible wave. Remember to take care of yourself emotionally, we are more than our skin. 
Also, OP, I find you absolutely stunning even with your acne. Your bone structure/eyes/coloring really are gorgeous. 

Edited by jensweetone
gabbyxc reacted to this

Currently on Ortho-Tri-Cyclen generic, Sprio, and Tazorac topical after a full course of Accutane failed. 

 

Products Tried and Failed:

-Doxycycline

-Ortho Lo

-Accutane

-Epiduo

-Vitamins

-Eating Healtheir

-Minocycline


Share this post


Link to post
Share on other sites
On 8/3/2018 at 10:24 PM, jensweetone said:

Hey friend- same boat as you. I switched to another brand of birth control and my skin is freaking out. Let's all remind ourselves that it can take a few months for our bodies to adjust and we may just have to ride this horrible wave. Remember to take care of yourself emotionally, we are more than our skin. 
Also, OP, I find you absolutely stunning even with your acne. Your bone structure/eyes/coloring really are gorgeous. 


Aw, thank you so much! I just got on my fourth pack of BC and my acne has cleared up tremendously. The only thing left to worry about is getting rid of all of the PIE (which will probably take a good bit of time). Your skin will clear up soon too, just give it time!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Sign In / Sign Up